Analysis of Continuous Arch Frames

by Tung-Ming Wang,
D. C. Church,

Serial Information: Journal of the Structural Division, 1967, Vol. 93, Issue 5, Pg. 419-434

Document Type: Journal Paper


The analysis of continuous arch frames with curved members of constant cross-section and either circular, parabolic or semi-elliptic arch form by means of an extension of the slope deflection method is presented. The slope deflection equations for curved members in general are first introduced. Coefficients that appear in these equations are then calculated for a wide range of arch rise/span ratios for the arch forms mentioned above. Numerical example is given to illustrate the application of the proposed method. The results agree closely with those obtained by an approximate method.

Subject Headings: Arches | Frames | Curvature | Slopes | Displacement (mechanics) | Numerical methods | Cross sections | Paraboloid

Services: Buy this book/Buy this article


Return to search